Texas, 2021Flooding in Texas, July 3, 2021
July 3, 2021 · NWS FWD · 2 events in 2 counties and zones
A stalled front served as a focus for widespread showers and thunderstorms. Heavy rainfall resulted in flooding across parts of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front served as a focus for widespread showers and thunderstorms. Heavy rainfall resulted in flooding across parts of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 3, 4:18 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 4:18 AM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
518 AM CDT Sat Jul 3 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
The current forecast is on track with shower/storm chances
increasing through the day with the best chances across the
Central Texas zones this afternoon.
The only other thing of note will be some brief, patchy fog
this morning across mainly the southeast zones.
79
Previous Discussion:
/Through Saturday Night/
A moist and unstable atmosphere will remain in place across the
region through Saturday. Although showers and storms could develop
just about anywhere, the main focus will be along a stalled front,
currently located just south of the I-20 corridor. The prime time
for storm development will be during the heat of the day; however,
weak large scale lift on the eastern periphery of high pressure
centered near the Four Corners region will be enough to warrant
some low PoPs overnight and Saturday night. The potential for
severe weather will remain low but locally heavy rainfall,
lighting and gusty outflow winds could threaten any outdoor
gatherings this holiday weekend.
Extensive cloud cover will keep lows in the 70s overnight and
highs generally in the middle and upper 80s on Saturday.
79
&&
.LONG TERM... /Issued 418 AM CDT Sat Jul 3 2021/
/July 4th through Next Week/
A few scattered showers will likely be ongoing over Central Texas
as the sun rises on the Fourth of July Holiday (Happy Birthday
America!). The cold front will have started to wash out as
southerly flow starts to overtake the boundary. With that being
said, the remnant boundary will still very much influence the
weather. The most discernible feature of the front will weak
moisture convergence, evident as a NW-SE dew point gradient,
draped across Central and Western North Texas. Weak confluence
along this boundary should allow for isolated to scattered
showers and storms to develop over the course of the day. Further
northeast, no precip is expected as much drier air will have
worked into the area. The exact location of this boundary should
generally be south and west of DFW, however, a few isolated
showers or storms may develop as far east as the I-35W corridor
in the afternoon. Even across Central Texas, it should not be a
total washout due to the scattered and hit/miss nature of the
precip. It would still be a good idea to have either a backup plan
and/or a place to temporarily shelter from lightning if outdoors.
The primary threat with any storm Sunday will be gusty winds,
lightning, and brief heavy rain. All storms should come to a quick
end within an hour or two of sunset.
After a break in the precip for much of the night, additional
showers and storms should start to develop over Central Texas and
the Big Country in the early morning hours Monday. We will also
have to keep an eye to our northwest as a thunderstorm complex
moves south overnight. Recent guidance indicates this complex
should remain to the west of our area, however, it will be
accompanied by a weakness in the upper height field. This
weakness/trough should then stall over Texas and linger overhead
for much of the next week alongside warm and moist return flow in
the low levels. This pattern should keep unsettled weather over
the region for much of next week with daily rain and storm
chances. Most of the activity will be diurnally driven given the
lack of focused low level ascent, so each day generally has the
highest PoPs in the afternoon and over Central Texas where the
better moisture resides. Temperatures are expected to remain below
normal through next week.
Bonnette
&&
.AVIATION... /NEW/
/12Z TAFs/
The main aviation weather concerns today will be the potential for
thunderstorms as well as brief MVFR ceilings.
Overall, it has stayed VFR and rain-free at all the TAF sites
overnight. However, showers continued to develop northeast and
east of the Metroplex terminals as well as Waco just before
sunrise. These showers may temporarily reach the TAF sites through
mid morning, bringing brief light to moderate rain and MVFR
ceilings. An isolated rumble of thunder can't be ruled out either,
but it still appears that the best storm chances will not arrive
until this afternoon and should be generally to the west and
southwest of the I-35 corridor. Storms should be close enough to
Waco to include thunder in the vicinity this afternoon. All storms
should dissipate this evening with the loss of surface heating.
Outside of the showers/storms expect VFR through tonight with
generally broken to overcast middle and high clouds.
An east to northeast wind will continue through tonight at speeds
less than 10 knots.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 88 71 92 74 91 / 50 5 5 10 30
Waco 85 71 89 72 88 / 80 20 20 10 40
Paris 86 65 87 67 90 / 20 0 0 5 20
Denton 87 67 91 70 90 / 50 5 5 10 30
McKinney 87 67 90 70 90 / 50 5 5 5 30
Dallas 88 71 92 74 91 / 50 5 5 10 30
Terrell 86 67 89 70 90 / 50 5 5 10 30
Corsicana 86 71 90 73 90 / 50 10 10 10 40
Temple 86 70 89 71 88 / 80 40 40 20 50
Mineral Wells 85 68 89 70 88 / 60 10 20 20 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 3, 1:50 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
250 AM CDT Sat Jul 3 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040800-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
250 AM CDT Sat Jul 3 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Thunderstorms are forecast to develop today and continue into the
evening hours. The best storm chances will be across Central and
Western North Texas. Severe weather is not expected, but strong
outflow winds, frequent lightning, and heavy rain are the main
threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered thunderstorms are possible this weekend, especially across
Central Texas and the Big Country. Lightning and brief heavy rain
will be the main hazards. Additional scattered thunderstorms are
forecast every day this upcoming week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Navarro
- When
- July 3, 6:45 AM CST to 10:00 AM CST
- Where
- Navarro County, 3.55 mi W of Corsicana Arpt to 3.54 mi ENE of Pettys Chapel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.125, -96.530
The Navarro County OEM reported street flooding and flooding in low-lying areas in and around the Corsicana. Minor street flooding was also reported in Mildred, Angus, and Mustang.
Flood, Hood
- When
- July 3, 9:45 AM CST to 12:00 PM CST
- Where
- Hood County, 4.32 mi S of Mambrino to 9.38 mi NNW of Granbury Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.318, -97.754
Pictures on social media showed standing water on residential yards and driveways.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf and Strong Wind in American Samoa, July 3 to 7, 2021$1.4 million · 4 events
- Debris Flow in Colorado, July 3, 2021$100,000 · 1 event
- Flash Flood in New Mexico, July 3, 2021$30,000 · 1 event
- Hail in North Dakota, July 3, 2021$20,000 · 1.5 in hail · 3 events
- Hail and Damaging Winds in North Dakota, July 3, 20211.25 in hail · 11 events
- Flash Flooding and Dust Storm in Arizona, July 3 to 4, 202151 kt wind · 10 events
- Lightning Strike in Florida, July 3, 20211 injured · 1 event
- Tornadoes and Hail in Colorado, July 3, 2021EF0 · 6 events
- Coastal Flood and Damaging Winds in Puerto Rico, July 3 to 4, 2021$3,000 · 4 events
- Hail and Damaging Wind in South Dakota, July 3, 20211 in hail · 4 events
- Hail in South Dakota, July 3, 20211 in hail · 3 events
- Flash Flooding in Arizona, July 3, 20213 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970916, 970937.